Texas, 2004Damaging Wind in Texas, March 29, 2004
March 29, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 28, 9:15 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 28, 9:15 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CST SUN MAR 28 2004
.DISCUSSION...
COLD FRONT LOCATED FROM A PALESTINE TEXAS...THROUGH SHREVEPORT TO EL
DORADO ARKANSAS LINE...WILL CONTINUE TO SLOWLY PUSH SOUTHEAST
TONIGHT...AND EXIT THE FORECAST AREA AROUND 12Z MONDAY. SCATTERED
TO NUMEROUS THUNDERSTORMS CONTINUE RIGHT ALONG THIS FRONTAL
BOUNDARY...WITH SCATTERED ACTIVITY ACROSS THE REMAINDER OF NE TX AND
SW AR. DUE TO THE SLOW NATURE OF THE FRONT...WILL ADD HEAVY RAIN
INTO THE ZONES ACROSS NORTH LOUISIANA AND SOUTH ARKANSAS. WILL TAKE
OUT SEVERE WORDING...AS INSTABILITY HAS DECREASED WITH LOSS OF
DAYTIME HEATING...AND SHEAR IS WEAK...WITH FRONTAL CONVERGENCE THE
MAIN LIFT MECHANISM...AS DYNAMICS WITH THIS TROUGH ARE WELL TO THE
NORTH OF THE AREA.
TEMPTED TO RAISE TEMPERATURES TWO OR THREE DEGREES...WITH SLOW
MOVEMENT OF FRONT...AND CLOUD COVER TONIGHT...BUT WILL STICK WITH
PREVIOUS FORECASTED LOWS...AS COLD AIR ADVECTION...ALBEIT WEAK MIGHT
BE ENOUGH TO REACH THE FORECASTED LOWS.
UPDATE OUT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 54 73 47 75 / 60 10 0 0
MLU 57 72 47 75 / 60 20 0 0
TXK 50 72 47 74 / 30 10 0 0
TYR 52 75 48 77 / 30 10 0 0
LFK 57 74 47 79 / 50 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
22
Hazardous weather outlook, Mar 28, 12:00 PM CST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN MAR 28 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN MAR 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...GENERALLY NORTHWEST OF A LINE FROM FARMERVILLE
LOUISIANA TO LUFKIN TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED THIS AFTERNOON AND TONIGHT ALONG AND AHEAD OF A COLD
FRONT THAT WILL BE MOVING ACROSS THE REGION. SOME OF THE STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND
HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
Thunderstorm Wind, Nacogdoches
- When
- March 29, 1:25 AM CST
- Where
- Nacogdoches County, 10 mi SE of Nacogdoches
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.500, -94.550
A few large trees were downed across HWY 226 near HWY 2259 blocking the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, March 29, 2004$16,000 · 4 events
- Hail in Kansas, March 29, 20041.75 in hail · 6 events
- Hail and Damaging Wind in Arkansas, March 29 to 30, 2004$60 · 54 kt wind · 3 events
- Wildfire in Arizona, March 29 to 31, 20042 events
- Hail in Kansas, March 29, 20040.88 in hail · 2 events
- Flash Flood in Texas, March 29, 20041 event
- Flash Flood in Texas, March 29, 20041 event
- Flood in Missouri, March 29 to 31, 20041 event
- Heavy Rain in Puerto Rico, March 29, 20041 event
- Debris Flow in Puerto Rico, March 29, 20041 event
- Heavy Rain in Puerto Rico, March 29, 20041 event
- Heavy Rain in Puerto Rico, March 29, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387389.